Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 18, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 19, 2008, 3:14 PM PDT for 5 counties in Nevada. It took effect at May 20, 2008, 11:00 AM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2008, 3:14 PM PDT (22:14 UTC)
- In effect from
- May 20, 2008, 11:00 AM PDT
- Expired
- May 21, 2008, 9:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4232 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 192214 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 314 PM PDT MON MAY 19 2008 NVZ030-201100- /O.NEW.KLKN.WI.Y.0018.080520T1800Z-080521T0200Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 314 PM PDT MON MAY 19 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT TUESDAY. A STRONG COLD FRONT MOVING ACROSS THE AREA WILL BRING STRONG GUSTY WINDS ALONG WITH AREAS OF BLOWING DUST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-031>037-201100- /O.NEW.KLKN.WI.Y.0018.080520T2000Z-080521T0600Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER... LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY 314 PM PDT MON MAY 19 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY. A STRONG COLD FRONT MOVING ACROSS THE AREA WILL BRING STRONG GUSTY WINDS ALONG WITH AREAS OF BLOWING DUST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
7 follow-up statements
000 WWUS75 KLKN 201016 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 316 AM PDT TUE MAY 20 2008 ...GUSTY WINDS TODAY THEN MUCH COOLER ON WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE TOWARD NORTHERN NEVADA TODAY AND WILL PUSH A STRONG COLD FRONT THROUGH THE REGION LATE TODAY AND TONIGHT. WINDS WILL BECOME STRONG AND GUSTY AHEAD OF THE COLD FRONT BY THIS AFTERNOON WHICH WILL CAUSE AREAS OF BLOWING DUST AND MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS EVENING. BEHIND THE FRONT...WINDS WILL SHIFT AROUND TO THE NORTHWEST AND HIGH TEMPERATURES WILL DROP 25 TO 35 DEGREES ON WEDNESDAY. NVZ013-033-210030- /O.EXT.KLKN.WI.Y.0018.080520T2300Z-080521T1100Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 316 AM PDT TUE MAY 20 2008 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY. A COLD FRONT MOVING ACROSS THE AREA WILL CAUSE STRONG GUSTY WINDS ALONG WITH AREAS OF BLOWING DUST THIS AFTERNOON INTO TONIGHT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ030-210030- /O.CON.KLKN.WI.Y.0018.080520T1800Z-080521T0200Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 316 AM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. A COLD FRONT MOVING ACROSS THE AREA TODAY WILL CAUSE STRONG GUSTY WINDS ALONG WITH AREAS OF BLOWING DUST. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ031-032-034>037-210030- /O.CON.KLKN.WI.Y.0018.080520T2000Z-080521T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...ELY...RUTH... MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 316 AM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A COLD FRONT MOVING ACROSS THE AREA WILL CAUSE STRONG GUSTY WINDS ALONG WITH AREAS OF BLOWING DUST THIS AFTERNOON INTO TONIGHT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
000 WWUS75 KLKN 202203 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 303 PM PDT TUE MAY 20 2008 NVZ013-033-211015- /O.EXT.KLKN.WI.Y.0018.080520T2300Z-080522T0000Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 303 PM PDT TUE MAY 20 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A COLD FRONT MOVING THROUGH THE AREA WILL BRING STRONG GUSTY WINDS THROUGH WEDNESDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG WITH AREAS OF BLOWING DUST CAN BE EXPECTED AHEAD OF THE FRONT THEN WINDS WILL SWITCH TO THE NORTHWEST THIS EVENING BEHIND THE FRONT AND CONTINUE THROUGH THE WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ030-210200- /O.CON.KLKN.WI.Y.0018.000000T0000Z-080521T0200Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 303 PM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A COLD FRONT MOVING THROUGH THE AREA WILL CAUSE STRONG GUSTY WINDS ALONG WITH AREAS OF BLOWING DUST THROUGH EARLY THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ031-032-034>037-210600- /O.CON.KLKN.WI.Y.0018.000000T0000Z-080521T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...ELY...RUTH... MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 303 PM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A COLD FRONT MOVING ACROSS THE AREA WILL CAUSE STRONG GUSTY WINDS ALONG WITH AREAS OF BLOWING DUST THROUGH THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
000 WWUS75 KLKN 210208 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 708 PM PDT TUE MAY 20 2008 NVZ030-210315- /O.CAN.KLKN.WI.Y.0018.000000T0000Z-080521T0200Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 708 PM PDT TUE MAY 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR HUMBOLDT COUNTY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$ NVZ031-032-034>037-210600- /O.CON.KLKN.WI.Y.0018.000000T0000Z-080521T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...ELY...RUTH... MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 708 PM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A COLD FRONT MOVING ACROSS THE AREA WILL CONTINUE TO CAUSE STRONG GUSTY WINDS ALONG WITH AREAS OF BLOWING DUST. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH 11 PM THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-033-211415- /O.CON.KLKN.WI.Y.0018.000000T0000Z-080522T0000Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 708 PM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A COLD FRONT MOVING THROUGH THE AREA WILL BRING STRONG GUSTY WINDS THROUGH WEDNESDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG WITH AREAS OF BLOWING DUST CAN BE EXPECTED AHEAD OF THE FRONT. BEHIND THE COLD FRONT...NORTHWEST WINDS OF 25 TO 35 WITH GUSTS TO 50 MPH WILL DEVELOP LATER THIS EVENING AND WILL CONTINUE THROUGH WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
000 WWUS75 KLKN 210555 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1055 PM PDT TUE MAY 20 2008 NVZ031-032-034>037-210700- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-080521T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...ELY...RUTH... MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY 1055 PM PDT TUE MAY 20 2008 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY FOR ELKO...LANDER...EUREKA...AND WHITE PINE COUNTIES WILL EXPIRE AT 11 PM PDT THIS EVENING. NORTHWEST WINDS WILL DIMINISH TO 10 TO 20 MPH FOR THE REMAINDER OF THE NIGHT. CONDITIONS WILL BE BREEZY WEDNESDAY...WITH NORTHWEST WINDS AT 15 TO 30 MPH...AND GUSTS TO 35 MPH. $$ NVZ013-033-211800- /O.CON.KLKN.WI.Y.0018.000000T0000Z-080522T0000Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 1055 PM PDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY FOR NORTHERN NYE COUNTY...AND ALSO FOR EXTREME EASTERN ELKO COUNTY. NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH... THROUGH THE REMAINDER OF THE NIGHT AND THROUGH THE DAY ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ REA
000 WWUS75 KLKN 211738 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1038 AM PDT WED MAY 21 2008 NVZ013-033-220000- /O.CON.KLKN.WI.Y.0018.000000T0000Z-080522T0000Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 1038 AM PDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE AREA TODAY...THEN BEGIN TO SLOWLY SUBSIDE TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
000 WWUS75 KLKN 212201 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 301 PM PDT WED MAY 21 2008 NVZ013-033-220400- /O.EXT.KLKN.WI.Y.0018.000000T0000Z-080522T0400Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 301 PM PDT WED MAY 21 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING...THEN BEGIN TO SLOWLY SUBSIDE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
000 WWUS75 KLKN 220351 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 851 PM PDT WED MAY 21 2008 NVZ013-033-220500- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-080522T0400Z/ NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER 851 PM PDT WED MAY 21 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS WILL CONTINUE TO SLOWLY SUBSIDE THIS EVENING...HOWEVER WINDS WILL GUST INTO THE 30S THROUGH MIDNIGHT. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 19, 2:10 AM PDT, 13 hours 4 minutes earlier.
Area forecast discussion, May 19, 2:10 AM PDT, 13 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 210 AM PDT MON MAY 19 2008 .SYNOPSIS...A STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING RECORD HIGH TEMPERATURES TODAY. A STORM SYSTEM WILL BRING MUCH COLDER TEMPERATURES AND A THREAT OF SHOWERS DURING THE MIDDLE AND LATTER PART OF THE WEEK. && .SHORT TERM...TODAY THROUGH TUESDAY. MORE RECORD HIGHS EXPECTED THIS AFTERNOON AND MOST CLIMATE SITES AS UPPER RIDGE BECOMES CENTERED OVER THE GREAT BASIN. SHOULD SEE HIGHS A BIT WARMER THAN YESTERDAY. WINDS WILL NOT BE QUITE AS STRONG ACROSS THE NORTH WITH THE RIDGE AXIS OVERHEAD. THE EFFECTS OF AN APPROACHING COLD FRONT WITH A THERMAL RIDGE BECOMING LOCATED OVER EASTERN CWA WITH H70 TEMPS FORECAST TO REMAIN AROUND 15C OVER WHITE PINE COUNTY. UPPER FLOW WILL START TO PICK UP OUT OF THE SW AND SHOULD SEE A WARMER NIGHT THAN THE LAST FEW DUE TO THIS. A STRONG COLD FRONT WILL START TO MOVE THROUGH NWRN NV ON TUE WITH WEST TO SOUTHWEST INCREASING TO 20- 30 MPH WITH GUSTS TO 40 MPH. TEMPERATURES WILL BE ABOUT 7 TO 10 DEGREES COOLER OVER HUMBOLDT COUNTY AND JUST A FEW DEGREES COOLER FROM NERN CORNER OF STATE TOWARD AUSTIN. FAR SOUTHERN ZONES WILL BE ABOUT THE SAME AS TODAY OR EVEN A DEGREE OR 2 WARMER AS AREAS JUST AHEAD OF A COLD FRONT MIX OUT A LITTLE BETTER THAN USUAL. COULD SEE A COUPLE OF THUNDERSTORMS DEVELOP BEHIND THE COLD FRONT AS SOME MID LEVEL MOISTURE AND INSTABILITY MOVE INTO NORTHERN HUMBOLDT COUNTY BUT THINK CHANCES WILL BE BETTER GOING INTO TUE NIGHT. JMG .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. MODELS IN GOOD AGREEMENT TO START THE LONG TERM PERIOD...SHOWING A POTENT TROUGH MOVING INTO THE PAC NW TUESDAY NIGHT/WEDNESDAY. THIS TROUGH WILL KICK THE STRONG RIDGE THAT IS CURRENTLY OVER THE WEST COAST EASTWARD BY THE MIDDLE OF THIS WEEK....ALLOWING FOR MUCH COOLER AND WETTER CONDITIONS OVER OUR CWA FROM WEDNESDAY INTO THE COMING WEEKEND. IN FACT...EXPECTING DAYTIME HIGHS WEDNESDAY AFTERNOON TO BE 20 TO 30 DEGREES COOLER THAN TUESDAY AFTERNOON. A MAJOR OMEGA BLOCK WILL SET UP ACROSS THE CONUS STARTING WEDNESDAY THANKS TO A LARGE AND SLOWING MOVING UPPER LOW SITUATED OVER THE NORTHEAST U.S. MEDIUM RANGE MODELS INDICATING THAT ONCE THAT PACIFIC UPPER LOW/TROUGH ARRIVES ON WEDNESDAY IT WILL NOT BE ABLE TO PROGRESS EASTWARD DUE TO THE OMEGA BLOCK IN PLACE...SO EXPECTING THIS LOW TO LINGER OVER THE CWA THROUGH THURSDAY AS IT SLOWLY DRIFTS TO THE SOUTH. THIS WILL ALLOW FOR AT LEAST A SLIGHT CHANGE OF SHOWERS MOST AREAS THROUGH THURSDAY. MODEL DISCREPANCIES REALLY START TO SHOW UP FRIDAY INTO THE WEEKEND WITH OMEGA BLOCK PATTERN CONTINUING ACROSS THE CONUS. GFS HAS ANOTHER UPPER LOW DROPPING SOUTHWARD INTO THE CWA ON SATURDAY WHILE ECMWF IS QUICKER AND BRINGS THE UPPER LOW IN ON FRIDAY. ECMWF IS ALSO MUCH WETTER THAN THE GFS LATE IN THE COMING WEEK AND PRINTS OUT AN INSANE AMOUNT OF QPF ACROSS THE REGION OVER THE WEEKEND. SINCE MODELS ARE NOTORIOUS FOR POOR HANDLING OF CUT-OFF UPPER LOWS... CONFIDENCE IN THE FORECAST BEYOND THURSDAY IS LOW. THEREFORE...MADE LIMITED CHANGES TO THE FORECAST LATE NEXT WEEK BUT DID KEEP SLIGHT CHANCE POPS IN THE FORECAST THROUGH SUNDAY. THE MAIN STORY IN THE LONG RANGE WILL BE THE CHANGE TO MUCH COOLER CONDITIONS BEGINNING WEDNESDAY AND THE POSSIBILITY OF SHOWERS THROUGH NEXT WEEKEND. MCGEE && .AVIATION...A STRONG RIDGE OF HIGH PRESSURE REMAINS OVER THE REGION THROUGH TONIGHT...ALTHOUGH SOME HIGH CLOUDS WILL SPREAD IN FROM THE NORTHWEST AT TIMES. INSTABILITY WILL INCREASE OVER CENTRAL NEVADA THIS AFTERNOON...HOWEVER LIMITED LOW LEVEL MOISTURE SHOULD PREVENT ANYTHING MORE THAN JUST CUMULUS CLOUD BUILD-UPS. WINDS WILL REMAIN LIGHT THROUGH TONIGHT. MCGEE && .FIRE WEATHER...THE AXIS OF A STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE GREAT BASIN TODAY WHICH WILL CONTINUE TO BRING RECORD WARMTH AND LOW RELATIVE HUMIDITIES TO THE STATE. A LOW PRESSURE SYSTEM MOVING INTO THE PAC NW AND NRN CA TUESDAY WILL BRING WINDY CONDITIONS TO NRN AND CNTRL NV. ASSOCIATED COLD FRONT WILL MOVE ACROSS NWRN NV TUE AFTN AND CONTINUE THROUGH THE REMAINDER OF THE STATE DURING THE OVERNIGHT HOURS. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY ACROSS NRN ZONE 451 FOR A SLIGHT CHANCE OF AFTN THUNDERSTORMS. THIS LOW PRESSURE SYSTEM WILL THEN SETTLE INTO THE GREAT BASIN WED THROUGH THE END OF THE WEEK FOR A THREAT OF SHOWERS AND MUCH COOLER TEMPS. JMG && .HYDROLOGY...WITH RECORD OR NEAR RECORD HIGH TEMPERATURES EXPECTED THROUGH TUESDAY...RAPID SNOWMELT IN THE MOUNTAINS WILL CONTINUE... CAUSING MANY SMALL STREAMS TO RUN HIGH. AT THIS TIME ALL STREAMS ARE EXPECTED TO REMAIN JUST BELOW FLOOD STAGE BUT A FEW WILL REMAIN NEAR BANKFULL THROUGH TUESDAY...SUCH AS LAMOILLE CREEK...THE MARYS RIVER...AND THE JARBIDGE RIVER. JMG && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, May 19, 3:23 AM PDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 323 AM PDT MON MAY 19 2008 NVZ013-030>037-200100- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 323 AM PDT MON MAY 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN TODAY...PROMOTING RECORD OR NEAR RECORD HIGH TEMPERATURES ACROSS NORTHERN AND CENTRAL NEVADA ONCE AGAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY AFTERNOON INTO TUESDAY NIGHT. AHEAD OF THIS COLD FRONT...MORE UNSEASONABLY WARM WEATHER IS EXPECTED TUESDAY AFTERNOON WITH HIGHS IN THE 80S AND LOW 90S. AS THE COLD FRONT NEARS THE REGION...GUSTY WINDS WILL DEVELOP ACROSS NORTHERN AND CENTRAL NEVADA TUESDAY AFTERNOON AND WILL CONTINUE INTO TUESDAY EVENING AS THE FRONT PASSES. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY. IN ADDITION...THE APPROACHING COLD FRONT WILL CAUSE SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN NV LATE TUESDAY AFTERNOON AND TUESDAY EVENING. SHOWERS WILL SPREAD SOUTH OF HIGHWAY 50 BY LATE TUESDAY NIGHT AND WEDNESDAY WHILE CONTINUING OVER NORTHERN NEVADA. IN THE WAKE OF THE COLD FRONT...MUCH COOLER TEMPERATURES ARE EXPECTED ON WEDNESDAY WITH HIGHS SOME 20 TO 30 DEGREES COOLER THAN TUESDAY. NORTHWEST WINDS OF 15 TO 25 MPH WILL ALSO MAKE IT FEEL EVEN COOLER. AN UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE FROM THURSDAY INTO THE COMING WEEKEND WITH DAYTIME TEMPERATURES REMAINING BELOW NORMAL. SHOWERS ARE ALSO A POSSIBILITY EACH DAY. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.